Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 82, NWS Wichita, KS

September 12, 2008Butler County, Kansas

NWS Wichita, KS issued this river flood warning at Sep 12, 2008, 8:36 AM CDT for Butler County, Kansas. It took effect at Sep 12, 2008, 11:45 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 8:36 AM CDT (13:36 UTC)
In effect from
Sep 12, 2008, 11:45 AM CDT
Expired
Sep 12, 2008, 9:44 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS
Flood severity
Moderate

County Butler County, KS

The river

Written for the forecast point West Branch Walnut River at El Dorado (EDWK1). The gauge peaked at 16.65 ft at Sep 13, 2008, 12:00 AM CDT.

actionminormoderate10152009/14
Action stage
20 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07146800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 121336
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
836 AM CDT FRI SEP 12 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  WALNUT RIVER NEAR EL DORADO AFFECTING BUTLER COUNTY.
  WEST BRANCH WALNUT RIVER AT EL DORADO AFFECTING BUTLER COUNTY.
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN KANSAS...

  WALNUT RIVER AT AUGUSTA AFFECTING BUTLER AND COWLEY COUNTIES.
  WHITEWATER RIVER NEAR AUGUSTA AFFECTING BUTLER AND COWLEY COUNTIES.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC015-130136-
/O.NEW.KICT.FL.W.0081.080912T1744Z-080913T0745Z/
/EDEK1.1.ER.080912T1744Z.080912T1800Z.080912T1945Z.NO/
836 AM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE WALNUT RIVER NEAR EL DORADO.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY THIS AFTERNOON. THE RIVER
  WILL CREST NEAR 19.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...SOME FLOODING OF LOW-LYING AREAS AND BOTTOM 
  LAND, ESPECIALLY ALONG THE LEFT BANK IMPACTING THE RIVERVIEW PARK, 
  CAN BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  EL DORADO       19.0   9.8 FRI 08 AM    4.5    2.9    2.4

$$

KSC015-035-130136-
/O.EXT.KICT.FL.W.0073.080912T1442Z-080914T1315Z/
/AGAK1.2.ER.080912T1442Z.080913T1200Z.080914T0115Z.NO/
836 AM CDT FRI SEP 12 2008

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE WALNUT RIVER AT AUGUSTA.
* UNTIL SUNDAY MORNING.
* AT  8:00 AM FRIDAY THE STAGE WAS 20.4 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE 
  RIVER WILL CREST NEAR 29.5 FEET BY SATURDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 30.0 FEET...NORTH OF AUGUSTS, THE RAILWAYS WILL BEGIN TO
  FLOOD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  AUGUSTA         23.0  20.4 FRI 08 AM   29.5   13.3    6.2

$$

KSC015-035-130136-
/O.EXT.KICT.FL.W.0074.080912T1630Z-080914T1826Z/
/AGSK1.2.ER.080912T1630Z.080913T1800Z.080914T0626Z.NO/
836 AM CDT FRI SEP 12 2008

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE WHITEWATER RIVER NEAR AUGUSTA.
* UNTIL SUNDAY AFTERNOON.
* AT  8:16 AM FRIDAY THE STAGE WAS 14.2 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE 
  RIVER WILL CREST NEAR 26.1 FEET BY EARLY SATURDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 30.0 FEET...WIDESPREAD FLOODING OF AGRICULTURAL AND 
  LOW-LYING AREAS CAN BE ANTICIPATED.  SEVERAL ROADS ARE INUNDATED 
  WITH FLOOD WATERS ESPECIALLY ON THE WEST SIDE OF TOWN.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  AUGUSTA         21.0  14.2 FRI 08 AM   25.4   15.9    6.1

$$

KSC015-130135-
/O.NEW.KICT.FL.W.0082.080912T1645Z-080913T1921Z/
/EDWK1.2.ER.080912T1645Z.080912T1800Z.080913T0121Z.NO/
836 AM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE WEST BRANCH WALNUT RIVER AT EL DORADO.
* FROM THIS MORNING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM FRIDAY THE STAGE WAS 12.9 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE THIS MORNING. THE 
  RIVER WILL CREST NEAR 23.7 FEET BY THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 25.0 FEET...IN NORTHEAST EL DORADO, FLOOD WATERS COVER 
  ROADS BETWEEN 8TH AVENUE AND 12TH AVENUE.  THEN 10 MILES NORTH OF 
  EL DORADO, FLOOD WATERS COVER COUNTY ROADS FROM NORTHWEST 75TH TO 
  110TH.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SAT    SUN    MON
  EL DORADO       21.0  12.9 FRI 08 AM    9.6    8.3    7.5

$$
2 follow-up statements
000 
WGUS83 KICT 121925
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
225 PM CDT FRI SEP 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  WEST BRANCH WALNUT RIVER AT EL DORADO AFFECTING BUTLER COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC015-130725-
/O.EXT.KICT.FL.W.0082.000000T0000Z-080913T2026Z/
/EDWK1.2.ER.080912T1751Z.080913T0000Z.080913T0226Z.NO/
225 PM CDT FRI SEP 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE WEST BRANCH WALNUT RIVER AT EL DORADO.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM FRIDAY THE STAGE WAS 21.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 23.0 FEET 
  BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 25.0 FEET...IN NORTHEAST EL DORADO, FLOOD WATERS COVER 
  ROADS BETWEEN 8TH AVENUE AND 12TH AVENUE.  THEN 10 MILES NORTH OF 
  EL DORADO, FLOOD WATERS COVER COUNTY ROADS FROM NORTHWEST 75TH TO 
  110TH.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SAT    SUN    MON

WEST BRANCH WALNUT RIVER
  EL DORADO          21.0 21.4 FRI 2 PM     11.7   8.8    7.8       

$$
LFW
000 
WGUS83 KICT 130244
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
944 PM CDT FRI SEP 12 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  WEST BRANCH WALNUT RIVER AT EL DORADO AFFECTING BUTLER COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC015-130314-
/O.CAN.KICT.FL.W.0082.000000T0000Z-080913T2026Z/
/EDWK1.1.ER.080912T1751Z.080912T2015Z.080912T2217Z.NO/
944 PM CDT FRI SEP 12 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST BRANCH WALNUT RIVER AT EL DORADO.
* AT  9:31 PM FRIDAY THE STAGE WAS 17.9 FEET. 
* FELL BELOW FLOOD STAGE AT 5:17 PM FRIDAY.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO  FEET BY .

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SAT    SUN    MON
WEST BRANCH WALNUT RIVER
  EL DORADO          21.0 17.9 FRI 10 PM    10.1   9.2    8.1                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 6:36 AM CDT, 2 hours earlier.

Area forecast discussion, Sep 12, 6:36 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
636 AM CDT FRI SEP 12 2008

.AVIATION...

FOR 12Z TAFS...MAIN AVIATION CONCERN WILL CONTINUE TO BE LOW CIGS
ASSOCIATED WITH HEAVY RAINFALL.

LARGE AREA OF RAIN IS EXPECTED TO CONTINUE OVER THE ENTIRE AREA
TODAY AS A LOW LEVEL JET PUMPS RICH MOISTURE INTO A LOW LEVEL
BOUNDARY. WHILE IFR CIGS WILL BE POSSIBLE AT ALL SITES THROUGH THE
NEXT 6 HOURS...KICT AND KHUT WILL HAVE THE BEST SHOT TO SEE THESE
IFR CIGS FOR A LONGER PERIOD OF TIME. THERE MAYBE A PERIOD THIS
AFTERNOON WHERE CIGS RAISE ABOVE IFR...HOWEVER CONFIDENCE IS AGAIN
HIGH THAT BY 06Z...ALL SITES WILL AGAIN GO TO IFR CIGS.

LAWSON

&&

.PREV DISCUSSION... /ISSUED 315 AM CDT FRI SEP 12 2008/

DISCUSSION...
MAIN FORECAST CHALLENGE IS HEAVY RAINFALL/FLOODING POTENTIAL FROM
TWO SEPARATE SYSTEMS: HIGH PRECIPITABLE WATER AIRMASS ALONG/E OF
STALLED FRONTAL ZONE....AND THE POSSIBILITY FOR IKES REMNANTS
AFFECTING SERN KS SAT NIGHT INTO SUN MORNING.

TODAY-SATURDAY:
SHORTWAVE TROF OVER THE CENTRAL ROCKIES EARLY THIS AM WILL EJECT OUT
ACROSS THE CENTRAL PLAINS FRI NIGHT INTO SAT AS ADDITIONAL SHORTWAVE
ENERGY DIGS SEWD OUT OF CANADA. AS A RESULT...THE FRONTAL BOUNDARY
FROM SW THRU CENTRAL KS WILL LIKELY REMAIN STATIONARY TODAY...BEFORE
SLOWLY MOVING EWD TONIGHT INTO SATURDAY REACHING SERN KS SAT PM.
BEST HEAVY RAIN/FLOODING POTENTIAL DURING THIS TIME PERIOD WILL EXIST
ACROSS CENTRAL/S-CNTRL KS AND PART OF THE FLINT HILLS...WHERE THE
GFS/NAM-WRF SHOW A VERY HIGH PRECIPITABLE WATER AIRMASS (2
INCHES)...850 FN CONVERGENCE...AND SEVERAL WEAK UPPER DISTURBANCES
TRACKING NEWD WITHIN THE SUBTROPICAL MOISTURE PLUME. ONLY CHANGE TO
THE CURRENT FLOOD WATCH WAS TO EXTEND IT INTO 12Z-18Z SAT FOR THE
AREA ALONG/SE OF A LYONS TO SALINA LINE. CONSENSUS QPF WITH SOME
TWEAKS MADE TO HPC QPF...IS FOR 2 TO 5 INCHES IN THE FFA AREA WITH
ISOLATED HIGHER AMOUNTS POSSIBLE WHERE TRAINING ECHOES OCCUR. CLOUD
COVER AND RAIN WILL KEEP HIGHS BELOW NORMAL.

SAT NIGHT-SUNDAY:
AS UPPER TROFFING SWEEPS FROM THE NORTHERN PLAINS INTO THE GREAT
LAKES DURING THE PERIOD...IKES REMNANTS ARE EXPECTED TO LIFT FROM
EAST TX INTO THE MID-MISSISSIPPI VALLEY WITH A SPEED/TRACK IN
BETWEEN THE SLOWER GFS AND FASTER ECMWF. THE HEAVY RAIN/FLOODING
POTENTIAL WILL SHIFT INTO OUR FAR SERN KS COUNTIES...WHERE 2 TO 4
INCHES OF RAIN COULD FALL FROM SAT NIGHT INTO SUN AM. THE
PROGRESSIVE NATURE TO IKES REMNANTS SHOULD KEEP AMOUNTS FROM
GETTING TOO OUT OF CONTROL. WE MAY EVENTUALLY NEED A FLOOD WATCH FOR
THESE COUNTIES BUT CONSENSUS WITH WFO SGF WAS TO HOLD OFF SINCE ITS
4TH/5TH PERIOD.

MONDAY-WEDNESDAY:
IN THE WAKE OF IKES REMNANTS...SHOULD SEE SUBSIDENCE OVER OUR AREA
WITH CLEARING SKIES...AS UPPER RIDGING SPREADS EWD FROM THE ROCKIES.
THIS SHOULD ALLOW FOR A GOOD DEAL OF SUNSHINE...WITH MONDAY LOOKING
LIKE A 5 STAR DAY WITH LIGHT WINDS AND HIGHS IN LOW-MID 70S.
TEMPERATURES WILL GRADUALLY WARM TO NORMAL VALUES BY WED.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77  68  77  62 / 100  80  60  60
HUTCHINSON      76  64  77  58 / 100  80  50  40
NEWTON          77  67  77  61 / 100  80  60  60
ELDORADO        77  69  77  62 / 100  80  70  70
WINFIELD-KWLD   79  69  77  63 / 100  80  70  70
RUSSELL         72  60  77  55 / 100  60  30  10
GREAT BEND      72  61  77  55 / 100  70  30  20
SALINA          74  63  77  59 / 100  80  50  20
MCPHERSON       75  64  77  58 / 100  80  50  40
COFFEYVILLE     83  70  78  65 /  80  70  80 100
CHANUTE         82  70  78  64 /  90  70  80 100
IOLA            81  70  78  64 /  90  70  70 100
PARSONS-KPPF    83  70  78  65 /  80  70  80 100

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KSZ049>053-067>071-
082-083-091>094.

FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ032-033-047-048.

&&
Hazardous weather outlook, Sep 12, 6:09 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
609 AM CDT FRI SEP 12 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-131115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
609 AM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA TODAY AND TONIGHT. VERY HEAVY RAINFALL AND FLOODING WILL
BE POSSIBLE MAINLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ALONG
WITH THE FLINT HILLS. SIGNIFICANT FLASH FLOODING IS POSSIBLE THIS
MORNING ACROSS A PORTION OF SOUTH CENTRAL KANSAS AND THE FLINT
HILLS DUE TO VERY HEAVY RAINFALL PRODUCING SHOWERS AND STORMS
MOVING ACROSS THE SAME AREAS REPEATEDLY. PLEASE REFER TO THE FLOOD
WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND EMBEDDED THUNDERSTORMS WILL SHIFT INTO SOUTH CENTRAL
AND SOUTHEASTERN KANSAS SATURDAY. HEAVY RAINFALL WILL CONTINUE TO
BE A POSSIBILITY. FURTHERMORE...THE REMNANTS OF HURRICANE IKE ARE
EXPECTED TO MOVE FROM EAST TEXAS INTO THE MID MISSISSIPPI VALLEY
FROM SATURDAY NIGHT INTO SUNDAY WHICH COULD IMPACT FAR
SOUTHEASTERN KANSAS WITH HEAVY RAINFALL AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER REPORTS OF HEAVY RAINFALL AMOUNTS GREATER THAN 1 INCH AND
FLOODING WILL BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Sep 12, 6:55 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
655 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     FLASH FLOOD      UDALL                   37.39N 97.12W
09/12/2008                   COWLEY             KS   LAW ENFORCEMENT

            COWLEY HIGHWAY 3 IS WATER COVERED ABOUT 4 MILES SOUTH OF
            UDALL. WATER ALSO REPORTED OVER COWLEY HIGHWAY 2 NEAR
            ROCK.

&&

RBL
Local storm report, Sep 12, 6:59 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLASH FLOOD      WELLINGTON              37.27N 97.40W
09/12/2008                   SUMNER             KS   LAW ENFORCEMENT

            WATER OVER NUMEROUS ROADS ACROSS SUMNER
            COUNTY...INCLUDING HIGHWAY 160 AND US 81.

&&

RBL
Local storm report, Sep 12, 7:07 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     HEAVY RAIN       ROSALIA                 37.82N 96.62W
09/12/2008  M6.00 INCH       BUTLER             KS   TRAINED SPOTTER

&&

RBL
Local storm report, Sep 12, 7:08 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
708 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     HEAVY RAIN       1 W WEST WICHITA        37.69N 97.48W
09/12/2008  M3.22 INCH       SEDGWICK           KS   TRAINED SPOTTER

            3.22 INCHES OF RAINFALL IN THE 24 HOURS ENDING AT 7 AM.

&&

JMC
Local storm report, Sep 12, 7:32 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     FLASH FLOOD      ROCK                    37.44N 97.01W
09/12/2008                   COWLEY             KS   TRAINED SPOTTER

            FLASH FLOODING OF CREEKS AND DIRT ROADS IN THE ROCK AREA.

&&

JMC
Local storm report, Sep 12, 7:41 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
741 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     FLOOD            WEST WICHITA            37.69N 97.46W
09/12/2008                   SEDGWICK           KS   NWS EMPLOYEE

            WATER OVER ROAD AT 119TH AND MAPLE, JUST WEST OF
            INTERSECTION. WATER DEPTH ESTIMATE 2 FEET.

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:00 PM CDTAreal Flood WarningICTRussell5 hr
Sep 11, 8:06 PM CDTFlash Flood WarningICTRussell11 hr
Sep 11, 8:41 PM CDTAreal Flood WarningICTLincoln5 hr
Sep 12, 12:10 AM CDTAreal Flood WarningICTLincoln7 hr
Sep 12, 2:16 AM CDTAreal Flood WarningICTCowley, Harper, Sumner8 hr
Sep 12, 2:34 AM CDTAreal Flood WarningICTButler8 hr
Sep 12, 4:38 AM CDTFlash Flood WarningICTHarper6 hr
Sep 12, 4:45 AM CDTFlash Flood WarningICTButler, Cowley6 hr
Sep 12, 5:10 AM CDTAreal Flood WarningICTSedgwick8 hr
Sep 12, 5:38 AM CDTFlash Flood WarningICTSumner6 hr
Sep 12, 5:48 AM CDTAreal Flood WarningICTGreenwood8 hr
Sep 12, 6:43 AM CDTFlash Flood WarningICTSedgwick8 hr
Sep 12, 7:04 AM CDTRiver Flood WarningICTButler, Cowley51 hr
Sep 12, 7:04 AM CDTRiver Flood WarningICTButler, Cowley3 days
Sep 12, 7:46 AM CDTAreal Flood WarningICTChase8 hr
Sep 12, 8:12 AM CDTRiver Flood WarningICTButler66 hr
Sep 12, 8:14 AM CDTRiver Flood WarningICTSedgwick54 hr
Sep 12, 8:17 AM CDTAreal Flood WarningICTHarvey5 hr
Sep 12, 8:20 AM CDTRiver Flood WarningICTButler, Cowley5 days
Sep 12, 8:20 AM CDTRiver Flood WarningICTCowley4 days
Sep 12, 8:22 AM CDTRiver Flood WarningICTSumner3 days
Sep 12, 8:22 AM CDTRiver Flood WarningICTCowley4 days
Sep 12, 8:36 AM CDTRiver Flood WarningICTButler13 hr
Sep 12, 9:03 AM CDTRiver Flood WarningICTAllen, Neosho53 hr
Sep 12, 9:03 AM CDTRiver Flood WarningICTNeosho3 days
Sep 12, 9:03 AM CDTRiver Flood WarningICTLabette, Neosho4 days
Sep 12, 9:03 AM CDTRiver Flood WarningICTLabette5 days
Sep 12, 9:19 AM CDTFlash Flood WarningICTChase, Harvey, Marion5 hr
Sep 12, 9:30 AM CDTAreal Flood WarningICTKingman6 hr
Sep 12, 9:32 AM CDTRiver Flood WarningICTSumner41 hr
Sep 12, 10:08 AM CDTFlash Flood WarningICTHarper, Sumner4 hr
Sep 12, 10:44 AM CDTFlash Flood WarningICTButler, Cowley4 hr
Sep 12, 1:36 PM CDTAreal Flood WarningICTGreenwood20 hr
Sep 12, 2:28 PM CDTAreal Flood WarningICTButler, Chase, Cowley, Harper, Harvey, Kingman and 5 more18 hr
Sep 12, 2:28 PM CDTRiver Flood WarningICTMarion45 hr
Sep 12, 2:28 PM CDTRiver Flood WarningICTChase3 days
Sep 12, 2:28 PM CDTRiver Flood WarningICTChase, Lyon4 days
Sep 12, 2:49 PM CDTAreal Flood WarningICTAllen16 hr
Sep 12, 2:55 PM CDTRiver Flood WarningICTSedgwick, Sumner37 hr
Sep 12, 2:55 PM CDTRiver Flood WarningICTSumner51 hr
Sep 12, 3:13 PM CDTRiver Flood WarningICTSedgwick36 hr
Sep 12, 3:13 PM CDTRiver Flood WarningICTSedgwick, Sumner48 hr
Sep 12, 4:52 PM CDTRiver Flood WarningICTSedgwick22 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.